Severe reactive infectious mucocutaneous eruption mimicking drug-induced epidermal necrolysis triggered by norovirus
DEN; RIME; SJS; Stevens-Johnson syndrome; TEN; drug-induced epidermal necrolysis; mucositis; norovirus; reactive mucocutaneous eruption; toxic epidermal necrolysis
Reactive infectious mucocutaneous eruption (RIME) is an eruptive mucositis with varying degrees of cutaneous involvement presumed to be due to an immunologic response to various infectious pathogens. Most reported cases occur after a prodromal upper respiratory illness. We present a patient with a particularly severe case mimicking drug-induced epidermal necrolysis found to be triggered by asymptomatic norovirus infection, a virus not previously reported in association with RIME.
Sanfilippo, Eric; Habeshian, Kaiane; Cotton, Colleen H.; and Kirkorian, Anna Yasmine, "Severe reactive infectious mucocutaneous eruption mimicking drug-induced epidermal necrolysis triggered by norovirus" (2023). GW Authored Works. Paper 2720.